He is willing to start me on syntroid 50mcg. How does all this seem to anyone there? I have SO MANY symptoms of being hypo. The worst being fatigue, lots of hair loss, very dry skin, hoarseness, bad brain fog, memory loss and I could go on. Some days I am so tired I don't want to get out of bed and can hardly function. Then other days I am not so bad. If I am hypo, why is my TSH going down without meds? I thought he was also going to do FT3, but obviously forgot to order it. I will be sure he does next time. I am going to pick up all my labs this afternoon. By the way, I am also diabetic with high chlorestral and high bp. My chlorestral went from 219 in April to 297 now. Sorry for this being so long. I have been lurking for a long time, but didn't have much to say until now. Finally seem to be getting some help. Thanks.
1) I know the time of day you get your blood test done is a factor on what your values will be.
2) I think you should get a Free T3 test done too as perhaps your T3 is low.
3) Also saw on a website from an osteopath that any TSH values above 2 show that there is a problem with the thyroid.
You're fortunate to have such a willing, open-minded doctor who apparently takes your symptoms seriously. Your labs don't look abnormal enough that most MDs would agree to treat them. Of course, we here know that tests are often meaningless.
The difference in your TSH results is negligible.
Let us know how you're getting along, and welcome to the board.
Thanks so much for your input. One more question, should I start taking the full dose of .50 mcg right away or should I take half for a few days then increase to the full amount. Just didn't know what the effect would be on a person's body at first.
I think it depends on how sensitive your body is to changes like this. If you aren't particularly sensitive, .050 mgs is not that high a dose, and you should have little trouble with it. For myself, I started on .075 mg Synthroid, and it hit me like a ton of bricks; but then, I am a sensitive type. This does NOT mean you will have the same reaction. But if you're more like me, it won't hurt to take half the dose for a few days to a week, then increase to the full dose.
Wishing you the best!